Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Inability to stay erect
Mar 16, 2003

Dear Dr. Henry: In a question posed to you about erectile dysfunction (February 26, 2003),you suggested that I might have a low testosterone level. Ironically, after testing for the level of testosterone in my system, it was determined that the level was too high. I have been taking Androgel 1, 5 gram doses, one a day for the last 18 months,hoping that this would enhance my sexual libido, bolster my erectile function, and produce a "healthy' ejaculation. But this has not been the case. My penis remains flaccid regardless of the stimulation, and if I am able to get erect for a few minutes, I have a dry ejaculation. I have tried Viagra as a stimulant, but as I mentioned in a previous letter, Viagra leaves me very sick with headaches and stomach unrest that leads to diarrhea. I am currently taking a regiment of meds: kaletra, amprenivir, epivir, viread, famvir and tricor,and realize that they are a significant detriment to normal sexual function. Are these meds preventing the Androgel from working effectively? Is there such a thing as being resistant to the Androgel? What about a med called Caverject? How does it differ from Androgel?

Response from Dr. Henry

Caverject is a reasonable option in your situation. I would recommend an evaluation by an HIV friendly urologist first. It is injected into the shaft of the penis. The good news is that there are few if any drug interactions. However, it is expensive and not all insurers pay for it (often an evaluation by an urologist is required). KH



Previous
Sulfameth.Trimeth and rectal bleeding. Can the drug be causing this?
Next
amitriptyline and libido

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement